Alert archive / Maryland / Wind Advisories in 2020
Wind Advisory 4, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Apr 9, 2020, 3:45 PM EDT for 4 counties in Maryland; Accomack County, Northampton County, Virginia. It took effect at Apr 10, 2020, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 3:45 PM EDT (19:45 UTC)
- In effect from
- Apr 10, 2020, 10:00 AM EDT
- Expired
- Apr 10, 2020, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Northampton County, VA
The radar
The Dover AFB radar (KDOX), 93 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
637 WWUS71 KAKQ 091945 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 345 PM EDT Thu Apr 9 2020 MDZ021>025-VAZ099-100-100345- /O.NEW.KAKQ.WI.Y.0004.200410T1400Z-200410T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 345 PM EDT Thu Apr 9 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT FRIDAY... * WHAT...For the Wind Advisory, west or northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland Worcester and Maryland Beaches Counties. In Virginia, Accomack and Northampton Counties. * WHEN...From 10 AM to 7 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TG
5 follow-up statements
225 WWUS71 KAKQ 100102 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 902 PM EDT Thu Apr 9 2020 MDZ021>025-VAZ099-100-100900- /O.CON.KAKQ.WI.Y.0004.200410T1400Z-200410T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 902 PM EDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Maryland, Maryland Beaches, Inland Worcester, Dorchester, Wicomico and Somerset Counties. In Virginia, Northampton and Accomack Counties. * WHEN...From 10 AM to 7 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/akq
987 WWUS71 KAKQ 100812 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 412 AM EDT Fri Apr 10 2020 MDZ021>025-VAZ099-100-101615- /O.CON.KAKQ.WI.Y.0004.200410T1400Z-200410T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 412 AM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Maryland, Maryland Beaches, Inland Worcester, Dorchester, Wicomico and Somerset Counties. In Virginia, Northampton and Accomack Counties. * WHEN...From 10 AM to 7 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/akq
646 WWUS71 KAKQ 101541 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 1141 AM EDT Fri Apr 10 2020 MDZ021>025-VAZ099-100-102300- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-200410T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 1141 AM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Maryland, Maryland Beaches, Inland Worcester, Dorchester, Wicomico and Somerset Counties. In Virginia, Northampton and Accomack Counties. * WHEN...Until 7 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/akq
893 WWUS71 KAKQ 101854 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 254 PM EDT Fri Apr 10 2020 VAZ048-060>062-065>069-509-510-110300- /O.NEW.KAKQ.FZ.W.0001.200411T0400Z-200411T1300Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, South Hill, Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, Louisa, and Mineral 254 PM EDT Fri Apr 10 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central and south central Virginia. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MDZ021>025-VAZ099-100-102300- /O.CON.KAKQ.WI.Y.0004.000000T0000Z-200410T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 254 PM EDT Fri Apr 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Maryland, Maryland Beaches, Inland Worcester, Dorchester, Wicomico and Somerset Counties. In Virginia, Northampton and Accomack Counties. * WHEN...Until 7 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/akq
094 WWUS71 KAKQ 102300 NPWAKQ URGENT - WEATHER MESSAGE National Weather Service Wakefield VA 700 PM EDT Fri Apr 10 2020 MDZ021>025-VAZ099-100-110000- /O.EXP.KAKQ.WI.Y.0004.000000T0000Z-200410T2300Z/ Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- Including the cities of Cambridge, Salisbury, Crisfield, Princess Anne, Snow Hill, Ocean City, Chincoteague, Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, Fishermans Island, Kiptopeke, Kiptopeke State Park, and Plantation 700 PM EDT Fri Apr 10 2020 ...WIND ADVISORY HAS EXPIRED... $$ VAZ048-060>062-065>069-509-510-110700- /O.CON.KAKQ.FZ.W.0001.200411T0400Z-200411T1300Z/ Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Including the cities of Bybee, Central Plains, Cunningham, Lake Monticello, Nahor, Palmyra, Troy, Farmville, Angola, Guinea Mills, Hawk, Raines Tavern, Reeds, Stoddert, Goochland, South Hill, Fort Mitchell, Kells Corner, Arvins Store, Loves Mill, Lunenburg, Nutbush, Rehoboth, Crewe, Earls, Mannboro, Scotts Fork, Amelia Courthouse, Chula, Denaro, Jetersville, Fine Creek Mills, Flat Rock, Goodwins Store, Subletts, Worshams, Clayville, Genito, Louisa, and Mineral 700 PM EDT Fri Apr 10 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of central and south central Virginia. * WHEN...From midnight tonight to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/akq
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:39 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 9, 2:39 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
239 PM EDT Thu Apr 9 2020
.SYNOPSIS...
A strong cold front crosses the region later this morning.
Gusty winds develop this afternoon and continue through Friday
as low pressure intensifies off the northern New England coast
while high pressure slowly builds in from the west. The high
moves off the Carolina coast Saturday afternoon. The next low
pressure approaches from the west on Sunday, and moves through
the local area Sunday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 315 AM EDT Thursday...
Latest analysis indicates a cold front located from central OH,
SW through the lower OH Valley and to the mid-MS Valley. Out
ahead of the front there is a large area of strong tstms
currently pushing across the spine of the Appalachians. Mid
level (700-500 mb) lapse rates per SPC mesoanalysis are on the
order of 7 to 8C across SE WV and SW VA and in tandem with very
strong winds aloft and 0-6km bulk shear values of 50+ kt, a
Severe tstm watch is ongoing W of the local area with damaging
wind as the primary threat.
As often occurs when crossing the Mtns, the storms are progged
to weaken to some extent. However, bulk of high res models
suggest the storms are still likely to hold together upon
entering western portions of the CWA around 5-6am. Given the
steep mid level lapse rates and MU CAPE values up 1000 J/Kg in
place, this makes sense. Forecast is for 60-70% (likely) PoPs
into the Piedmont from 5/6-7am, with PoPs gradually diminishing
to 50-60% as the line is progged to weaken/evolve into more of
a broken line as it nears the I-95 corridor ~7am. Will then have
mainly chance PoPs farther E to the coast as the broken line
moves through mainly from 7-9am and mainly offshore after 10 am.
SPC has CWA in a Marginal risk for severe for this as the with
the primary concern being damaging straight line winds if the
line does not weaken to the extent that the high res models are
forecasting. A minimal large hail threat is also still present.
This will all be covered in the HWO. Clearing skies are expected
by mid to late morning, but as the actual cold front approaches
from the W, a secondary line of showers/tstms is expected to
develop along the Mtns. With a deep layered downslope flow, most
of this is likely to dissipate upon moving into the CWA by late
morning or early aftn. The exception would be closer to the
coast (especially N) where there is progged to be just enough
instability remaining to warrant at least scattered
showers/tstms from about16/17Z-20Z. Will have PoPs to 40-50% on
the eastern shore, tapered to 20-30% into SE VA, with a generally
dry forecast along and W of I-95.
By aftn, with deep mixing/strong pressure rises, and dew pts
falling into the 30s along/W of I-95, winds will increase
significantly from the W, shifting to the WNW. Gusts to 30-40
mph are expected all areas after 18Z. With the downslope flow,
cold air will not arrive until the evening, so highs will
average in the mid 70s to around 80F over much of the CWA,
ranging from lower 70s NW to the lower 80s NE NC.
Turning much cooler tonight with lows in the upper 30s Piedmont
and mainly 40-45F elsewhere.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 315 AM EDT Wednesday...
Dry and windy Fri as intense sfc low pressure will be off the
coast of Maine with high pressure building ESE from the Tn
Valley. Highs will only range from the mid 50s N to around 60F
S. Dew pts progged to fall into the teens to 20s and along with
winds continuing to gust to 30-40 mph there could be Fire Wx
concerns (see Fire WX section). Winds diminish Fri night, but
are not likely to completely decouple until late over the
Piedmont (if at all farther to the E/NE). A light freeze will be
possible along/W of I-95, especially in the typically coldest
areas. Current forecast is for lows around 32F in much of the
Piedmont, mostly mid 30s central and interior E/SE VA, and upper
30s/lower 40s near the coast. Frost/Freeze products may be
needed. Temps should rebound quickly into the lower 60s
Saturday with mid to upper 50s along the Eastern Shore under
sunny skies. Not as cold Sat night with lows in the upper 30s
to mid 40s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 355 PM EDT Wednesday...
High pressure moves offshore Saturday night with strengthening
south/southeast flow. A deep trough in the southern stream jet over
Texas will partially phase with a northern stream trough, leading to
rapid deepening of surface low pressure across the central Plains.
Lows Saturday night will fall into the low and mid 40s. Deep
southerly flow continues on Sunday with increasing low level
moisture. Some timing differences remain regarding exactly when
precip will move into the region with the GFS being the fastest and
the ECMWF and GEM being somewhat slower to move the system to the
east. For now, will show increasing PoPs from west to east on Sunday
afternoon with the bulk of the precip coming Sunday night into early
Monday afternoon. Given the disagreement between models, will cap
PoPs at 70% through this period though these numbers will certainly
be raised in subsequent forecasts. Highs on Sunday will be in the
mid to upper 60s with mostly cloudy skies. Lows Sunday night will be
quite warm, lows in the upper 50s and low 60s. Despite the less than
ideal overnight timing of the greatest rainfall chances, the
kinematics with this system are forecast to be quite impressive and
any instability that can materialize will set the stage for strong
to potentially severe thunderstorms across the region. Will continue
to monitor this potential in subsequent forecasts as the strength
and timing of surface features becomes more clear. It appears that
the surface cold front will lag the behind the moisture with temps
on Monday warming considerably into the upper 70s and perhaps low
80s prior to the front passing through.
For the remainder of the extended forecast, temps cool a bit behind
the front with lows Monday night in the upper 40s and low to mid
50s. Tuesday should be mostly dry as low pressure lifts well away
from the region into Canada. However, southwesterly flow aloft and
weak low pressure at the surface will keep a chance for showers in
the forecast into midweek.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 230 PM EDT Thursday...
All sire are VFR with west to southeast winds 15 to 20 kt
gusting to 30 kt. There was an area of shower passing well north
of SBY and it appears most of the activity will remain north of
SBY this afternoon. There is the chance for an isolated shower
with the front, but airmass is rather dry. Expect winds to
persist until sunset with some decrease this evening though
conditions will not go calm.
Conditions become very windy once again Fri shortly after
sunrise with NW winds gusting to 25-35kt (potentially even
higher at KSBY). Less wind/dry Fri night and Sat. Rain chances
increase for Sunday with flight restrictions possible.
&&
.MARINE...
As of 330 AM EDT Thursday...
A weak cold front will drop south of the area later this evening
then diminish tonight. Late this aftn, winds were NW or W 5-15
kt over the waters, with waves 1-2 ft and seas 2-3 ft.
On Thu, winds will be on the increase from the SW by late
morning as a strong, fast-moving cold front approaches the
waters by midday and sweeps across the waters Thu aftn. SW-W
winds in advance of the front could reach 15-20 kt, but once
the front moves through, a quick switch to the NW is expected
with winds increasing to 15-25 kt. At this point, am expecting
SCA level winds for the Rivers, Ches Bay, Currituck Sound and
coastal waters north of Parramore Island for Thu aftn and
evening. A few gusts of up to 30 kt are certainly possible
Thu aftn north of Parramore Island. There will then be a brief
lull in winds late Thu evening into early Fri morning before a
stronger surge of W-NW winds occurs Fri into Fri night. Have
issued a Gale Watch for the northern 2 coastal zones (north of
Parramore) for Fri into Fri night, with SCA conditions expected
everywhere otherwise lasting into Fri night. Have capped seas
to around 5 ft north with the offshore flow and 3-4 ft south.
Waves in the Bay will reach 3-4 ft Fri into Fri night.
High pressure slowly builds back into and over the region for
later Fri night into Sat aftn, then slides off the coast Sat
evening into early Sun morning. This will allow the winds to
relax and seas to calm over the weekend before another system
impacts the region late Sun into Mon.&&
.FIRE WEATHER...
As of 230 PM EDT Thursday...
Min RHs will be around 25% or even a little lower over much of
VA and NC on Fri. Wind will increase quickly after sunrise with
gusts to 30 mph and stronger. Fuel moisture this afternoon was
around 8 to 11 percent. This poses some fire concerns for Friday
and may warrant an Increased Fire Danger Statement.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM EDT Thursday...
All coastal flood headlines have now been cancelled. It's possible
that additional Coastal Flood headlines may be needed with the high
tide cycle late tonight/early Friday morning for portions of the
lower MD Eastern shore adjacent the Chesapeake Bay. Places like
Bishops Head and Crisfield may come close to minor flooding
thresholds given the quick uptick in W-NW winds this afternoon and
high astro-tides.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory from 10 AM to 7 PM EDT Friday for MDZ021>025.
NC...None.
VA...Wind Advisory from 10 AM to 7 PM EDT Friday for VAZ099-100.
MARINE...Small Craft Advisory until 1 AM EDT Saturday for ANZ635>638.
Small Craft Advisory until 4 AM EDT Saturday for ANZ630>634.
Gale Warning from 4 AM Friday to midnight EDT Friday night for
ANZ650-652-654.
Small Craft Advisory from 1 AM Friday to 1 AM EDT Saturday for
ANZ656-658.
Small Craft Advisory until 4 AM EDT Friday for ANZ650-652.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/JAO
LONG TERM...RHR
AVIATION...LKB/JAO
MARINE...JDM/TMG
FIRE WEATHER...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 9, 8:29 AM EDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 829 AM EDT Thu Apr 9 2020 NCZ014>017-031-032-101230- Gates-Pasquotank-Camden-Western Currituck-Chowan-Perquimans- 829 AM EDT Thu Apr 9 2020 ...INCREASED FIRE DANGER IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. Winds this afternoon will increase from the west to northwest with gusts of 30 to 40 mph expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds are expected during the day Friday, with gusts of 30 to 40 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ075>078-082>086-089-090-093-095>098-517>525-101230- Eastern Currituck-Westmoreland-Richmond-Northumberland-Lancaster- Charles City-New Kent-Gloucester-Middlesex-Mathews-Surry-James City- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 829 AM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Winds this afternoon will increase from the west to northwest with gusts of 30 to 40 mph expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds are expected during the day Friday, with gusts of 30 to 40 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ099-100-101230- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 829 AM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Winds this afternoon will increase from the west to northwest with gusts of 30 to 40 mph expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds are expected during the day Friday, with gusts of 35 to 45 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-064>069-079>081-087-088-092-509>516-101230- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Greensville-Sussex-Southampton-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- 829 AM EDT Thu Apr 9 2020 This Hazardous Weather Outlook is for central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Winds this afternoon will increase from the west to northwest with gusts of 30 to 40 mph expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds are expected during the day Friday, with gusts of 30 to 40 mph possible. Low temperatures early Saturday morning are expected to drop to the lower to mid 30s, with some of the coldest locations in the Virginia Piedmont potentially dropping to 30 to 32 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-013-030-101230- Northampton-Hertford-Bertie- 829 AM EDT Thu Apr 9 2020 ...INCREASED FIRE DANGER IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. INCREASED FIRE DANGER. Winds this afternoon will increase from the west to northwest with gusts of 30 to 40 mph expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds are expected during the day Friday, with gusts of 30 to 40 mph possible. Min temperatures early Saturday morning are expected to drop to the lower to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 1:52 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Wakefield VA
152 PM EDT Thu Apr 9 2020
MDZ021-022-024-091830-
Dorchester-Wicomico-Inland Worcester-
152 PM EDT Thu Apr 9 2020
...A STRONG THUNDERSTORM WILL AFFECT WICOMICO...NORTHERN WORCESTER
AND NORTHEASTERN DORCHESTER COUNTIES...
At 151 PM EDT, a strong thunderstorm was located near Secretary, or
near Hurlock, moving east at 40 mph.
Wind gusts between 30 and 40 mph are possible with this storm.
Locations impacted include...
Salisbury, Cambridge, Ocean City, Fruitland, Hurlock, Salisbury
University, Berlin, Delmar, Hebron, Sharptown, Secretary, Vienna,
Cape Isle Of Wight, Ocean Pines, Parsonsburg, Newark, Pittsville,
Willards, East New Market and Mardela Springs.
People at Peninsula Regional Medical Center, Perdue Stadium, and
Dorchester General Hospital should seek safe shelter immediately!
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3830 7505 3816 7512 3817 7516 3829 7511
3818 7519 3846 7614 3858 7608 3857 7603
3868 7594 3870 7583 3868 7580 3869 7576
3864 7571 3846 7569 3844 7510 3845 7507
3833 7508 3846 7505
TIME...MOT...LOC 1751Z 285DEG 52KT 3855 7594
GINGRICHSpecial weather statement, Apr 9, 2:38 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
238 PM EDT Thu Apr 9 2020
MDZ022-024-025-091915-
Wicomico-Maryland Beaches-Inland Worcester-
238 PM EDT Thu Apr 9 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WICOMICO AND
NORTHEASTERN WORCESTER COUNTIES...
At 237 PM EDT, a strong thunderstorm was located near Selbyville, or
11 miles west of Ocean City, moving east at 40 mph.
Wind gusts between 30 and 40 mph are possible with this storm.
Locations impacted include...
Ocean City, Berlin, Cape Isle Of Wight, Ocean Pines, Newark,
Pittsville, Willards, Bishop, Ocean City Municipality, Bishopville,
Ironshire, West Ocean City, Powellville, Showell and Whaleyville.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3830 7505 3829 7507 3824 7509 3833 7542
3845 7537 3845 7505
TIME...MOT...LOC 1837Z 287DEG 67KT 3842 7528
GINGRICHThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:50 AM EDT | Special Weather Statement | AKQ | Dorchester | 55 min |
| Apr 9, 1:52 PM EDT | Special Weather Statement | AKQ | Wicomico, Worcester | 38 min |
| Apr 9, 2:38 PM EDT | Special Weather Statement | AKQ | Worcester | 37 min |
| Apr 9, 3:52 PM EDT | Coastal Flood Statement | AKQ | Dorchester, Somerset, Wicomico, Worcester | 14 hr |
| Apr 9, 3:10 AM EDT | Gale Warning | AKQ | 45 hr | |
| Apr 9, 5:01 AM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Nottoway, Prince Edward | 44 min |
| Apr 9, 8:51 AM EDT | Special Marine Warning | AKQ | 39 min | |
| Apr 9, 8:52 AM EDT | Special Weather Statement | AKQ | Accomack | 23 min |
| Apr 9, 9:29 AM EDT | Special Marine Warning | AKQ | 46 min | |
| Apr 9, 2:41 PM EDT | Special Marine Warning | AKQ | 49 min |
Nearby
Wind Advisories in Maryland, 2020Wind Advisories in Virginia, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.